Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 90, NWS Memphis, TN

August 10, 2013Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at Aug 10, 2013, 7:06 AM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2013, 7:06 AM CDT (12:06 UTC)
Expired
Aug 10, 2013, 10:00 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2885 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS54 KMEG 101206
FFWMEG
ARC021-MOC069-155-101500-
/O.NEW.KMEG.FF.W.0090.130810T1206Z-130810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
706 AM CDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1000 AM CDT

* AT 706 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
  1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYTI...
  HOMESTOWN...KENNETT...FRISBEE...WHITE OAK...IPLEY...PEACH
  ORCHARD...SWIFT AND BAKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3639 8996 3639 8976 3642 8975 3643 8973
      3643 8970 3641 8968 3620 8975 3621 9019
      3641 9008 3644 8996

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:31 AM CDT, 35 minutes earlier.

Area forecast discussion, Aug 10, 6:31 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT AUG 10 2013

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT SAT AUG 10 2013/

UPDATE...UPDATED TO ADD FLASH FLOOD WATCH

PREV DISCUSSION... /ISSUED 359 AM CDT SAT AUG 10 2013/

DISCUSSION...
STILL NO SIGNIFICANT CHANGES IN THE WEATHER PATTERN ACROSS THE
MIDSOUTH. A STATIONARY FRONT REMAINS IN PLACE STRETCHING FROM NEAR
PARIS TENNESSEE TO NEAR JONESBORO ARKANSAS. TEMPERATURES ARE
PRETTY CLOSE TO WHERE THEY WERE LAST NIGHT AT THIS TIME. MOST OF
THE MIDSOUTH WILL SEE MORNING LOWS IN THE LOW TO MIDDLE 70S.

THUNDERSTORMS HAVE DEVELOPED ALONG OR JUST NORTH OF THE STATIONARY
FRONT IN NORTHEAST ARKANSAS...TRACKING TO THE EAST APPROACHING THE
MISSOURI BOOTHEEL. A LINE OF STORMS STRETCHES AS FAR WEST AS
CENTRAL OKLAHOMA...ALL MOVING TO THE EAST...TRAINING OVER AREAS
WHICH HAVE ALREADY SEEN SIGNIFICANT AMOUNTS OF RAINFALL OVER THE
LAST SEVERAL DAYS. STILL THINKING ABOUT ISSUING A FLASH FLOOD
WATCH FOR PORTIONS OF NORTHEAST ARKANSAS AND MAYBE THE MISSOURI
BOOTHEEL. FOR NOW WILL INTRODUCE HEAVY RAINFALL INTO THE
ZONES...AND ADD A FLOODING THREAT TO THE HAZARDOUS WEATHER
OUTLOOK...BUT MONITOR THE RADAR FOR ANOTHER HOUR OR SO BEFORE
DECIDING ON THE WATCH. PRECIPITABLE WATER HAS INCREASED OVER THE
LAST 24 HOURS...AND IS NOW ABOVE 2 INCHES ACROSS MUCH OF THE AREA.

THE WEATHER PATTERN WILL REMAIN LARGELY UNCHANGED SUNDAY INTO
EARLY NEXT WEEK. WEST TO NORTHWEST FLOW WILL REMAIN IN PLACE ALOFT
WITH A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS THE
MIDSOUTH. TEMPERATURES WILL REMAIN WARM...ESPECIALLY IN THE
SOUTH...BUT CLOUD COVER AND THUNDERSTORMS WILL PROVIDE SOME
LOCALIZED RELIEF FROM THE HEAT. NEAR AND NORTH OF THE FRONT...JUST
LIKE THE LAST COUPLE OF DAYS...WE EXPECT THE HIGHEST RAIN CHANCES.
SOME STORMS MAY BE ON THE STRONG SIDE...BUT NO SEVERE STORMS ARE
EXPECTED.

WE MAY FINALLY SEE A PATTERN CHANGE IN THE EXTENDED FORECAST.
GUIDANCE SHOWS COOLER TEMPERATURES AND LOWER RAIN CHANCES BEHIND A
COLD FRONT WHICH IS FORECAST TO MOVE THROUGH THE MIDSOUTH
WEDNESDAY. WE MAY SEE A FEW DRY DAYS AFTER MIDWEEK...BUT NOTHING
CHANGES QUICKLY IN THE TYPE OF WEATHER PATTERN WE ARE IN...SO I
WOULDN'T GET MY HOPES UP JUST YET.

&&

.AVIATION...
12Z TAF CYCLE

LOW CLOUDS AND FOG HAVE DEVELOPED OVER THE KMKL AREA WHICH SHOULD
DIMINISH LATER THIS MORNING...OTHERWISE VFR CONDITIONS WILL BE
FOUND FOR MUCH OF THE FORECAST PERIOD. A COMPLEX OF THUNDERSTORMS
CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND
IS SLOWLY DROPPING SOUTH. AS IT DOES THUNDERSTORMS MAY MOVE INTO
THE KMEM AND KMKL AREA LATER THIS MORNING AND THE KTUP THIS
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING
MAINLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. WINDS WILL
LIGHT AND SOMEWHAT VARIABLE FOR MUCH OF THE FORECAST PERIOD.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  92  75  92  75 /  50  40  40  30
MKL  87  71  90  71 /  50  40  40  30
JBR  89  72  92  73 /  50  40  40  30
TUP  93  73  93  73 /  40  40  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 10, 4:21 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SAT AUG 10 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
421 AM CDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS ARE POSSIBLE ACROSS ALL OF THE MIDSOUTH TODAY
AND TONIGHT. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY
WINDS ARE POSSIBLE. HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING ESPECIALLY ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:34 AM CDTFlash Flood WatchMEGDunklin, Pemiscot7 hr
Aug 10, 9:08 AM CDTFlash Flood WarningMEGDunklin, Pemiscot6 hr
Aug 10, 4:48 AM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Aug 10, 5:11 AM CDTFlash Flood WarningMEGClay, Greene3 hr
Aug 10, 7:39 AM CDTFlash Flood WarningMEGCraighead, Lawrence, Randolph3 hr
Aug 10, 8:01 AM CDTFlash Flood WarningMEGClay, Greene, Lawrence3 hr

Nearby

Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.